MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI

BOSTON SCIENTIFIC CORPORATION INTELLANAV OPEN-IRRIGATED; INTELLANAV OI
Model Number 87045
Medical Device Problem Code Temperature Problem (3022)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the catheter was sensing temperature lower than expected.During an ablation procedure for typical flutter, the physician inserted the intellanav open-irrigated catheter into the chamber.Distal temperature was about 31-32 degree celsius without ablation.With ablation energy on at 30 watts in power control mode, the temperature was about 19-20 degree celsius.The pump flow setting was 25-30 ml/min.The temperature sensor was under detecting.No error codes were displayed.No patient complications occurred.The procedure was completed with a new catheter.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was returned to boston scientific for evaluation.Visual inspection found dried body fluid found on the handle, main shaft and distal end.Dried saline was also found on distal end and inside several irrigation ports.While manipulating the shaft, continuity checks revealed no electrical opens or shorts, as checked manually using a multi-meter and breakout box.All electrodes, sensor and thermocouple resistances measured in spec and were typical.The steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The device's lumen was leak tested, and the lumen pressure decay values were 0.1192, 0.1123 and 0.1104 psi, which are below the maximum limit of 0.3 psi.A metriq pump was connected to the device and the distal end was suspended in the center of a 250ml beaker.After 5 minutes at a flow rate of 30ml/min (ablation rate), the beaker contained approximately 145 ml of di water, which was within specifications.The device was connected to arhythmia hdx system, maestro 4000 generator and metriq pump in the laboratory.At room temperature (21.6c), the maestro displayed 22c.With the distal end submersed in the center of a tank of 37c saline, the maestro displayed 37c.At 2ml/min pump speed, the temperature displayed was 31-32c, which is typical.Next, three 30w, 60 second ablations at 30ml/min flow rate were performed.The device functioned normally with typical temperature readings (29-31c).The manufacturing batch record review confirmed that the device met all material, assembly and performance specifications.

Brand Name
INTELLANAV OPEN-IRRIGATED
Common Device Name
INTELLANAV OI
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key9865995
Report Number2134265-2020-03692
Device Sequence Number526329
Product Code OAD
UDI-Device Identifier08714729937432
UDI-Public08714729937432
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
P150005/S005
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2022
Device Model Number87045
Device Catalogue Number87045
Device Lot Number0023992720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/17/2020
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date03/23/2020
Supplement Report FDA Received Date05/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1